EconPapers    
Economics at your fingertips  
 

New Results for additive and multiplicative risk apportionment

Henri Loubergé, Yannick Malevergne and Béatrice Rey

Journal of Mathematical Economics, 2020, vol. 90, issue C, 140-151

Abstract: We provide new characterizations of the preference for additive and multiplicative risk apportionment when risk ordering relies on stochastic dominance. We then point out a simple property of risk apportionment with additive risks: Quite generally, an observed preference for additive risk apportionment in a specific risk environment is preserved when the decision-maker is confronted to other risk situations, so long as the total order of stochastic dominance relationships among risk couples remains the same. The main objective of this paper is to check whether this simple property also holds for multiplicative risks environments. We explain why this is not the case in general, and then provide a set of conditions under which this property holds. We also show that it holds – and even more strongly – in the case of CRRA utility functions due to a particular feature of this family of utility functions.

Keywords: Additive vs. multiplicative risks; Constant relative risk aversion; Higher order risk aversion; Expected utility; Higher order risk apportionment; Stochastic dominance (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440682030080X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: New Results for additive and multiplicative risk apportionment (2020) Downloads
Working Paper: New Results for Additive and Multiplicative Risk Apportionment (2019) Downloads
Working Paper: New Results for Additive and Multiplicative Risk Apportionment (2019) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:90:y:2020:i:c:p:140-151

DOI: 10.1016/j.jmateco.2020.07.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:90:y:2020:i:c:p:140-151